It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-01-2003, 08:44 PM   #1
Senior Member
(male)
 
Join Date: Nov 2002
Location: United States
Posts: 115
MachOneMustang HB User
Unhappy Antibiotics = tooth and eye discoloration?

Hey Guys.

I've recently been reading up on some of the side effects of anti-biotics on the body over prolonged periods of time and I am not liking what I'm finding. As I'm digging through, I'm beginning to see more and more evidence that points to anti-biotics and says that they have the very real possibility of yellowing teeth and dulling the color of your eyes. This almost outrages me. Here I am trying to control one aspect of my appearance, and what I'm taking to do so is destroying other aspects. I've been on anti-biotics off and on for about 4 years (I'm 17), and I'm worried.

I've noticed that my teeth arent the whitest, but I wouldnt call them "yellow." The kicker is however, that the yellowing caused by anti-biotics does not respond to brushing or bleaching, it stays there until the drug is stopped for a long time. On one of the other boards, one lady even said that it took her bright blue eyes (I have blue eyes) and turned them a grayish color! This is unbelievable! I almost need these anti-biotics to keep my face from constantly breaking out but while I'm doing so, I could be making it look like I forgot what a toothbrush was and graying my eyes? I will not stand for that.

Does anyone have any further information as to maybe what families of anti-biotics or who is most prone to these effects? I do not like the sound of this at all. Any info would be greatly appreciated!

 
Sponsors Lightbulb
   
Old 06-01-2003, 09:55 PM   #2
Senior Member
(male)
 
Join Date: May 2003
Location: Virginia
Posts: 208
dreamer54 HB Userdreamer54 HB User
Post

Tetracycline has been know to discolor teeth in very young adults and children. I took the stuff for years tho starting around age 16 and it never affected me . One thing I did learn about tetracycline. If you take it......be very very carefull in the sun. Use sunscreens. You can get a very bad burn while on certain antibiotics.

 
Old 06-02-2003, 12:00 AM   #3
Senior Veteran
(female)
 
Join Date: Jul 2001
Location: Oceanside, CA
Posts: 504
VegasGirl HB User
Post

Tetracycline only affects your teeth as the adult teeth are growing in, when you're a child. I was sick a lot as a kid and took a lot of it, and mine got yellowish along the tops of the top teeth and bottoms of the bottom teeth. Since the discoloration is at the core of the teeth, not a surface stain, the only cure is porcelain veneers, which I have 8 of on the top. Some people get grayish colored stains from tetracycline as well. But it won't affect you once you have all your adult teeth, which is usually when acne kicks in, so don't worry about it!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tooth moving inwards? Paul25 Dental Health 0 04-22-2010 03:20 PM
Broken tooth/sore tongue pensalinda Dental Health 0 04-22-2010 11:47 AM
Strange Tooth Discoloration? horizons Dental Health 4 05-14-2009 09:51 AM
antibiotics didn't clear up my wisdom tooth infection brunettie101 Dental Health 3 03-31-2009 01:59 PM
Discoloration and Possible loose tooth? PeteJB Dental Health 2 05-18-2006 02:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!